Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 151, NWS Shreveport, LA

May 7, 2003Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2003, 5:18 AM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2003, 5:18 AM CDT (10:18 UTC)
Expired
May 7, 2003, 6:15 AM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Columbia County, AR, Lafayette County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 071018
SVRSHV
ARC027-073-071115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 AM CDT WED MAY 7 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 615 AM CDT

* AT 517 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF              
  MAGNOLIA...OR NEAR BUCKNER ARKANSAS MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAGNOLIA AROUND 530 AM CDT
  MCNEIL AT 540 AM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
UNTIL 615 AM CDT.

LAT...LON 3338 9350 3309 9347 3307 9299 3340 9316

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:20 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 7, 2:20 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT WED MAY 7 2003

UPDATING THE TORNADO WATCH SCENARIO. LOWERED POPS FROM 30 TO 20 FOR
FAR NW GROUP. RAISED POPS FOR MLU GROUP TO AN EARLY MORNING LIKELY.
17

PREVIOUS DISCUSSION...

THE MOST DIFFICULT PART OF FORECAST IS HAPPENING RIGHT NOW AS MCS
WITH TORNADIC CELL AT ITS HEART IS RUMBLING EASTWARD NORTH OF I 20
CORRIDOR. RAIN AREA INCREASING IN COVERAGE AROUND I 30 AND
NORTHWARD...THUS POPS FOR EARLY TODAY WILL BE A LITTLE UNCERTAIN.
WILL ADJUST AT LAST MINUTE. THE CLUSTER OF STORMS SHOULD CONTINUE
EASTWARD...MAYBE BUILDING SOUTH OF I 20 OVER NORTHCENTRAL LA...BUT
BY MIDDAY MOST OF AREA SHOULD BE LOOKING OKAY. LOW TO NO POPS WILL
BE THE RULE THE NEXT FEW DAYS AS STORM TRACK SHIFTS TO OUR NW AND N.
FRONT WILL MOVE INTO AREA SUNDAY AND PROVIDE NEXT AREA WIDE CHANCE
OF RAIN THEN. STILL EXPECTING FRONT TO MOVE ALMOST THROUGH THE
ENTIRE AREA...ENDING PRECIP AGAIN FOR A TIME ALTHOUGH IT MAY STILL
LINGER OVER EXTREME SOUTHERN TIER OF ZONES SUNDAY NIGHT INTO EARLY
TUESDAY. 17

PRELIMS...

SHV 88/72/90/72/90 3000
MLU 88/72/90/72/90 3000
TXK 87/72/90/72/90 3002
TYR 89/73/90/72/90 2000
LFK 90/73/90/73/90 2000

.SHV...NONE.
Hazardous weather outlook, May 6, 12:00 PM CDT, 17 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST
ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA.  THERE IS A
SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA...
INCLUDING THE INTERSTATE 20 CORRIDOR.

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND
UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE
POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG
LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE
RISK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 7, 2:49 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
249 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 PM    PERRYVILLE                TX   WIND DAMAGE
05/06/03   WOOD                           TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

1145 PM    15 NE MINEOLA             TX   TORNADO
05/06/03   WOOD                           POSSIBLE TORNADO DAMAGE.
                                          HOUSE DESTROYED. NUMEROUS
                                          TREES DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1205 AM    4 W ROSEWOOD              TX   1.75 INCH HAIL
05/07/03   UPSHUR                         REPORTED BY LAW
                                          ENFORCEMENT.

1235 AM    3 N GILMER                TX   TORNADO
05/07/03   UPSHUR                         POSSIBLE TORNADO DAMAGE.
                                          NUMEROUS TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          SPOTTERS.

1235 AM    ORE CITY                  TX   1.00 INCH HAIL
05/07/03   UPSHUR                         REPORTED BY SPOTTERS.

1235 AM    ORE CITY                  TX   TORNADO
05/07/03   UPSHUR                         POSSIBLE TORNADO DAMAGE.
                                          TREES DOWN. REPORTED BY
                                          BROADCAST MEDIA.

0110 AM    3 E TOLLETTE              AR   .88 INCH HAIL
05/07/03   HOWARD                         REPORTED BY EMERGENCY
                                          MANAGER.

20
Local storm report, May 7, 3:02 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
302 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    4 W JEFFERSON             TX   1.25 INCH HAIL
05/07/03   MARION                         REPORTED BY LAW
                                          ENFORCEMENT.

0115 AM    4 W JEFFERSON             TX   TORNADO
05/07/03   MARION                         POSSIBLE TORNADO DAMAGE.
                                          NUMEROUS TREES
                                          DOWN...INCLUDING ONE TREE
                                          THROUGH A HOUSE. REPORTED
                                          BY LAW ENFORCEMENT.

0130 AM    JEFFERSON                 TX   2.75 INCH HAIL
05/07/03   MARION                         BASEBALL SIZE HAIL
                                          SHATTERED WINDOWS IN
                                          VEHICLES. REPORTED BY
                                          BROADCAST MEDIA.

20
Local storm report, May 7, 3:15 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
315 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 AM    OIL CITY                  LA   1.75 INCH HAIL
05/07/03   CADDO                          REPORTED BY BROADCAST
                                          MEDIA.

20
Local storm report, May 7, 4:10 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
410 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0342 AM    3 S SHONGALOO             LA   .75 INCH HAIL
05/07/03   WEBSTER                        REPORTED BY SPOTTER.

20
Local storm report, May 7, 5:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
502 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1145 PM    15 NE MINEOLA             TX   TORNADO
05/06/03   WOOD                           POSSIBLE TORNADO DAMAGE
                                          NEAR THE COMMUNITY OF
                                          HAYNESVILLE. 3 HOMES
                                          DESTROYED. 8-9 HOMES
                                          DAMAGED. SOME MINOR
                                          INJURIES. REPORTED BY
                                          BROADCAST MEDIA.

0450 AM    HOMER                     LA   FLASH FLOOD
05/07/03   CLAIBORNE                      ONE FOOT OF WATER ALONG
                                          HWY 79 S. REPORTED BY
                                          SPOTTER.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:47 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier58 min
May 7, 12:50 AM CDTSevere Thunderstorm WarningSHVLittle River55 min
May 7, 6:00 AM CDTSevere Thunderstorm WarningSHVUnion75 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.